Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Kansas City, MO

May 30, 2008Carroll County, Chariton County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 4:12 PM CDT for Carroll County, Chariton County, Missouri. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 4:12 PM CDT (21:12 UTC)
Expired
May 30, 2008, 4:45 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Carroll County, MO, Chariton County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:15 PM CDTHAIL 2Bosworth, MOHAIL MEASURED AT BENS SERVICE STATION IN BOSWORTH
May 30, 4:40 PM CDTHAIL 0.88Keytesville, MODIME TO NICKEL SIZED HAIL OBSERVED IN KEYTESVILLE.
May 30, 4:54 PM CDTHAIL 14 N Keytesville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 30, 2:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
626 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 302112
SVREAX
MOC033-041-302145-
/O.NEW.KEAX.SV.W.0095.080530T2112Z-080530T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
  CENTRAL CHARITON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 445 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOSWORTH...OR 9 MILES NORTHEAST OF CARROLLTON...AND MOVING EAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRUNSWICK BY 430 PM CDT.
  KEYTESVILLE AND 9 MILES NORTHWEST OF SALISBURY BY 445 PM CDT.

THE TOWNS OF DE WITT...TRIPLETT AND DALTON ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HAIL UP TO TWO AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED IN 
THE TOWN OF BOGARD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3938 9276 3938 9315 3941 9318 3941 9319
      3938 9320 3937 9346 3955 9346 3965 9279
TIME...MOT...LOC 2112Z 265DEG 34KT 3946 9335

$$

21
2 follow-up statements
000 
WWUS53 KEAX 302130
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT FRI MAY 30 2008

MOC033-041-302145-
/O.CON.KEAX.SV.W.0095.000000T0000Z-080530T2145Z/
CARROLL MO-CHARITON MO-
430 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHARITON AND EASTERN CARROLL COUNTIES UNTIL 445 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRUNSWICK...OR 18 MILES NORTHEAST OF CARROLLTON...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEYTESVILLE AND 9 MILES NORTHWEST OF SALISBURY BY 445 PM CDT.

THE TOWN OF DALTON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3938 9276 3938 9315 3941 9318 3941 9319
      3938 9320 3937 9346 3955 9346 3965 9279
TIME...MOT...LOC 2130Z 265DEG 34KT 3947 9313

$$

21
000 
WWUS53 KEAX 302137
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT FRI MAY 30 2008

MOC033-302147-
/O.CAN.KEAX.SV.W.0095.000000T0000Z-080530T2145Z/
CARROLL MO-
437 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...

AT 434 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3938 9276 3938 9312 3940 9312 3942 9314
      3942 9317 3944 9319 3943 9321 3958 9328
      3965 9279
TIME...MOT...LOC 2137Z 271DEG 38KT 3945 9301

$$

MOC041-302145-
/O.CON.KEAX.SV.W.0095.000000T0000Z-080530T2145Z/
CHARITON MO-
437 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHARITON COUNTY UNTIL 445 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRUNSWICK...OR 14 MILES WEST OF SALISBURY...MOVING EAST
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF SALISBURY BY 445 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HAIL UP TO TWO INCHES IN DIAMETER HAS BEEN REPORTED IN BOSWORTH WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3938 9276 3938 9312 3940 9312 3942 9314
      3942 9317 3944 9319 3943 9321 3958 9328
      3965 9279
TIME...MOT...LOC 2137Z 271DEG 38KT 3945 9301

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:46 PM CDT, 26 minutes earlier.

Area forecast discussion, May 30, 3:46 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT FRI MAY 30 2008

.DISCUSSION...

SYNOPTIC FRONTAL BOUNDARY HAS JUMPED TO NEAR THE I-35 CORRIDOR LATE
THIS AFTN WITH SCT THUNDERSTORMS NOW DEVELOPING AHEAD OF THE
BOUNDARY. WINDS AHEAD OF THE FRONT BEGINNING THE EXPECTED VEERING
PROCESS AS PRESSURE GRADIENT WEAKENS...AND WINDS JUST ABOVE THE SFC
DIURNALLY VEER AND WEAKEN. MESOANALYSIS INDICATES BEST LOW LEVEL
MOISTURE CONVERGENCE IN AN AREA AROUND THE KANSAS CITY METRO AREA AND
EXTENDS ENE TO AROUND KIRK. LATEST ANALYSIS ALSO DEPICTS SBCAPES AOA
3500 J/KG AND MLCAPES AOA 2500 J/KG OVER MOST OF THE WRN PORTIONS OF
THE CWA WITH SFC-6KM SHEAR AROUND 50 KNOTS. THE SFC TO H8 WINDS ARE
QUITE WEAK WITH THE STRONG WINDS CONFINED TO ABOVE 700 MB. WITH THE
WEAK AND VEERED LOW LEVEL WINDS...SR HELICITIES ARE QUITE WEAK...BLO
100 M2/S2. AS A RESULT...OF THESE PARAMETERS...TORNADOES APPEAR TO BE
A LOW THREAT. HOWEVER...THE GREATEST THREAT WOULD BE ALONG A
RETREATING OUTFLO BOUNDARY IN NCENTRAL MO. OTHERWISE...THE PRIMARY
SVR THREATS ARE LARGE HAIL AND DAMAGING WINDS.

LATEST STLT SUGGESTS THAT H8 DRYING JUST TO THE WEST OF THE CWA IS
MORE ROBUST THAN INDICATED BY THE MODELS. THIS DRIER AIR MASS IS
PROGRESSING GRADUALLY EAST...AND AS THE FRONT CONTINUES TO PRESS
SLOWLY EAST...THE AREA OF CONVECTION SHOULD BE CONFINED TO AREAS
SOUTH OF A LINE FROM KIRKSVILLE TO CARROLLTON TO PAOLA BY 00Z. AS THE
EVENING PROGRESSES...CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH
INSTABILITY ON THE WANE...WITH THE CONVECTION GRADUALLY DECREASING AS
IT SPREADS SE. SEVERE THREAT WILL LIKELY END OVER THE SRN CWA BY
MIDNIGHT.

ON SATURDAY...BRISK WNW UPPER FLOW TO PREVAIL WITH SHORTWAVES PASSING
TO THE SOUTH. BOUNDARY WILL LIKELY STALL ACR SRN MO ON SATURDAY. MUCH
OF THE CONVECTIVE THREAT WITH THE BOUNDARY WILL BE TO THE SOUTH OF
THE CWA...BUT CANNOT RULE OUT ISOLATED THUNDERSTORMS ACR THE XTRM SRN
PORTION OF THE CWA.

BOUNDARY WILL BEGIN TO RETREAT ON SUNDAY DUE TO GOOD PRESSURE FALLS
OVER THE HIGH TERRAIN. WEAK ISENTROPIC LIFT MAY GENERATE A FEW
ISOLATED THUNDERSTORMS FOR THE WRN CWA SUN AFTN. MAY SEE ANOTHER HIGH
PLAINS MCS SUNDAY NIGHT AS A SHORTWAVE RIDES THE RATHER FLAT
SHORTWAVE RIDGE IN THE CENTRAL PLAINS. CONFIDENCE IN TRACK OF MCS IS
LOW...ALTHOUGH WILL INTRODUCE CHC POPS FOR SUNDAY NIGHT FOR EITHER
LATE NIGHT MCS OR THUNDERSTORM DEVELOPMENT DUE TO ISENTROPIC LIFT.

DB

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

VERY LOW CONFIDENCE IN THIS MEDIUM RANGE FORECAST PACKAGE...AS 00Z
AND 06Z OPERATIONAL GFS RUNS REMAIN LARGELY OUT OF PHASE WITH ALL
OTHER GUIDANCE...APPARENTLY DUE TO SPURIOUS CONVECTIVE FEEDBACK
ISSUES AND OVERDEVELOPMENT OF CONVECTIVELY GENERATED VORTICITY
MAXIMA. ON THE OTHER HAND...00Z ECMWF APPEARS TO BE HAVING
DIFFICULTY HANDLING ENERGY INTENSIFYING INTO THE HEIGHT WEAKNESS
ACROSS THE WRN CONUS...WITH SOMEWHAT UNREALISTIC AND
CLIMATOLOGICALLY ANOMALOUS SWD DEEPENING OF A LONGWAVE FEATURE
TOWARDS THE END OF THE PERIOD. THUS...HAVE TRENDED THIS MEDIUM RANGE
FORECAST TOWARDS THE MORE CONSISTENT 00Z ENSEMBLE MEAN...WHICH
LINGERS SYNOPTIC AND MESOSCALE BOUNDARIES IN AND NEAR THE FORECAST
AREA THROUGH MUCH OF THE PERIOD...WITH REPEATED CHANCES FOR BOTH
CONVECTIVELY GENERATED SYSTEMS PROPAGATING FROM THE NORTHWEST AND
ISENTROPIC LIFT/THETA-E ADVECTION RETURNING FROM THE SOUTH. AS A
RESULT...RELUCTANTLY HAD TO SPREAD LOW END CHANCE/SLGT CHANCE POPS
THROUGHOUT THE PERIOD...AS GIVEN THE AFOREMENTIONED UNCERTAINTY AND
LATE SPRING MESOSCALE PROCESSES...IT IS CLOSE TO IMPOSSIBLE TO PIN
DOWN ANY SINGLE DAY OR OVERNIGHT PERIOD MORE OR LESS LIKELY TO
EXPERIENCE PRECIPITATION.

REGARDING TEMPERATURES...WITH THE SUSPECTED PROBLEMS IN THE
OPERATIONAL GFS...MEX GUIDANCE APPEARS TO BEGIN TRENDING FAR TOO LOW
FOR GUIDANCE VALUES TOWARDS THE END OF THE PERIOD. OBVIOUSLY...ANY
DAYTIME PERIOD WHERE CONVECTIVELY GENERATED BOUNDARIES AND EXTENSIVE
CLOUD COVER REMAIN IN THE AREA...HIGHS WILL BE NEGATIVELY EFFECTED.
HOWEVER...GIVEN EXPECTED H8 TEMPERATURES IN THE +10C TO +15C RANGE
AND SEASONABLY HIGH H5 HEIGHTS AOA 572DM...HAVE HEDGED TOWARDS THE
UPPER END OF ENSEMBLE GUIDANCE SPREAD...KEEPING DAILY TEMPS AROUND
ONE STANDARD DEVIATION ABOVE THE CLIMATOLOGICAL AVERAGE.

21

&&

.AVIATION...

FOR THE 18Z TAFS...A WEAK COLD FRONT IS EXPECTED TO APPROACH THE
TERMINALS BETWEEN 22-02Z. THE FRONT WILL TRIGGER SCT
THUNDERSTORMS...SOME POTENTIALLY SVR. THE THREAT OF THUNDERSTORMS
WILL END BTWN 02-03Z. OUTSIDE OF THUNDERSTORM ACTIVITY...VFR
CONDITIONS ARE EXPECTED.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 30, 12:55 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT FRI MAY 30 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1255 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL ENTER FAR NORTHWEST MISSOURI LATER THIS
AFTERNOON...AND ALONG WITH EXISTING OUTFLOW BOUNDARIES FROM
THUNDERSTORMS EARLIER THIS MORNING...WILL HELP FOCUS RENEWED
SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER SOUTH AND EAST OF A LINE FROM FALLS
CITY NEBRASKA TO GRANT CITY. A BETTER CHANCE FOR ORGANIZED SEVERE
WEATHER WILL LIE EAST OF A LINE APPROXIMATELY FROM MACON...TO
MARSHALL TO SEDALIA...WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS.

DUE TO THE HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR
PRESENT IN THE ATMOSPHERE...THUNDERSTORMS WILL LIKELY DEVELOP
RAPIDLY IN PARTS OF THE SLIGHT AND MODERATE RISK AREAS THIS
AFTERNOON...QUICKLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. HOWEVER...WHILE OVERALL CONDITIONS IN THE
ATMOSPHERE ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED
TORNADO CANNOT BE RULED OUT FOR ANY STORM THAT INTERACTS WITH A MORE
WELL DEFINED OUTFLOW BOUNDARY...PARTICULARLY EARLY IN THE
THUNDERSTORM LIFECYCLE.

ANY THUNDERSTORM ACTIVITY IS EXPECTED PUSH SOUTH OF THE FORECAST AREA
THROUGH CENTRAL MISSOURI LATE THIS EVENING...BRINGING AN END TO THE
SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA MONDAY MORNING THROUGH TUESDAY AFTERNOON. THERE
STILL REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND TRACK
OF ANY OF THESE THUNDERSTORM COMPLEXES...THOUGH THERE IS A SMALL RISK
FOR SEVERE WEATHER WITH ANY OF THESE STORMS...BUT ESPECIALLY A RISK
OF LOCALIZED HEAVY RAINFALL AND FLOODING.

FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY ACROSS THE AREA...THOUGH IT IS TOO EARLY TO DETERMINE
WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS
EVENING...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF A ST JOSEPH
TO BETHANY LINE.

21

In the hours before

Special weather statement, May 30, 3:07 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT FRI MAY 30 2008

MOZ030-302030-
RAY-
307 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN RAY COUNTY UNTIL 330 PM
CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EXCELSIOR ESTATES...OR NEAR LAWSON...MOVING
EAST AT 30 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN RAY COUNTY...
INCLUDING THE TOWNS OF EXCELSIOR ESTATES...CRYSTAL LAKES...
HOMESTEAD...WOODS HEIGHTS...LAWSON...RAYVILLE AND KNOXVILLE.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Special weather statement, May 30, 3:29 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT FRI MAY 30 2008

MOZ015-016-302100-
GRUNDY-SULLIVAN-
329 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN GRUNDY AND SOUTHERN
SULLIVAN COUNTIES UNTIL 400 PM CDT...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALT...OR 11 MILES EAST OF TRENTON...MOVING
EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  BROWNING BY 345 PM CDT.
  6 MILES SOUTH OF MILAN BY 350 PM CDT.

THE TOWNS OF LAREDO...HUMPHREYS AND REGER ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Local storm report, May 30, 3:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             STET                    39.42N 93.77W
05/30/2008  E1.00 INCH       CARROLL            MO   FIRE DEPT/RESCUE

            RELAYED BY CARROLL FIRE DEPT

&&

MRD
Local storm report, May 30, 4:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             BOGARD                  39.46N 93.52W
05/30/2008  E2.50 INCH       CARROLL            MO   FIRE DEPT/RESCUE

            RELAYED BY CARROLL FIRE DEPT

&&

MRD

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:15 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt45 min
May 30, 12:26 AM CDTTornado WarningEAXAtchison34 min
May 30, 9:52 AM CDTRiver Flood WarningEAXAtchison, Holt17 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Nodaway11 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway22 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 days
May 30, 11:19 AM CDTRiver Flood WarningEAXBuchanan, Platte22 days
May 30, 11:19 AM CDTRiver Flood WarningEAXPlatte57 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXClay, Jackson, Ray3 days
May 30, 11:19 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray31 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline32 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline33 days
May 30, 3:31 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray44 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningEAXRandolph36 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan34 min
May 30, 4:24 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
May 30, 4:39 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph36 min
May 30, 4:42 PM CDTSevere Thunderstorm WarningEAXAdair, Macon18 min
May 30, 5:10 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph35 min
May 30, 5:14 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Randolph, Saline6 hr
May 30, 5:21 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
May 30, 5:41 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.